Skip to main content Accessibility help


  • ADAM R. DAY (a1)


This paper uses the framework of reverse mathematics to investigate the strength of two recurrence theorems of topological dynamics. It establishes that one of these theorems, the existence of an almost periodic point, lies strictly between WKL and ACA (working over RCA0). This is the first example of a theorem with this property. It also shows the existence of an almost periodic point is conservative over RCA0 for ${\rm{\Pi }}_1^1$ -sentences.



Hide All
[1] Beiglböck, M. and Towsner, H., Transfinite approximation of Hindman’s theorem . Israel Journal of Mathematics, vol. 191 (2012), no. 1, pp. 4159.
[2] Blass, A. R., Hirst, J. L., and Simpson, S. G., Logical analysis of some theorems of combinatorics and topological dynamics. Logic and combinatorics (Arcata, Calif., 1985), Contemporary Mathematics, vol. 65, American Mathematical Society, Providence, RI, 1987, pp. 125–156.
[3] Friedman, H., Simpson, S. G., and Yu, X., Periodic points and subsystems of second-order arithmetic . Annals of Pure and Applied Logic, vol. 62 (1993), no. 1, pp. 5164. Logic Colloquium ’89 (Berlin).
[4] Montalbán, A., Open questions in reverse mathematics . Bulletin of Symbolic Logic, vol. 17 (2011), no. 3, pp. 431454.
[5] Simpson, S. G., Subsystems of Second Order Arithmetic. 2nd edition, Cambridge University Press, New York, 2009.
[6] Tao, T., Poincaré’s Legacies, Part I. American Mathematical Society, Providence, 2009.
[7] Towsner, H., A combinatorial proof of the dense Hindman’s theorem . Discrete Mathematics, vol. 311 (2011), no. 14, pp. 13801384.
[8] Towsner, H., Hindman’s theorem: an ultrafilter argument in second order arithmetic, this Journal, vol. 76 (2011), no. 1, pp. 353360.
[9] Towsner, H., A simple proof and some difficult examples for Hindman’s theorem . Notre Dame Journal of Formal Logic, vol. 53 (2012), no. 1, pp. 5365.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed